MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251170
Medical Device Problem Codes Crack (1135); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation result: a visual examination of the returned complaint device found that the balloon was not folded which indicates that the device was subjected to positive pressure.The device was connected to a boston scientific encore inflation device and when positive pressure was applied, a liquid was observed to be leaking from a pinhole on the body of the balloon.No issues were noted on the markerbands, tip and the connectors of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.As there was no issue with the visual and functional test during product analysis, the complaint incident cannot be confirmed.The most probable root cause of the reported event therefore cannot be detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilation balloon catheter was used in the right ureter during an ureteroscopy (urs) procedure performed on (b)(6) 2021.During the procedure, it was noted that the luer lock of the balloon was broken.The procedure was completed with another uromax ultra dilation balloon catheter.There was no patient complications reported as a result of this event.Investigation results revealed that this balloon had a pinhole; therefore, this is now an mdr reportable event.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11854563
Report Number3005099803-2021-02371
Device Sequence Number4016948
Product Code EZN
UDI-Device Identifier08714729341253
UDI-Public08714729341253
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2023
Device Model NumberM0062251170
Device Catalogue Number225-117
Device Lot Number0025404596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2021
Initial Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR